Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 1999, 7:40 PM CDT for Oneida County, Wisconsin. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 5, 1999, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:24 PM CDT | Thunderstorm Wind 60 | Three Lakes, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3997 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS1 KGRB 060041 RRA SVRGRB WIC085-060130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 740 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN NORTH-CENTRAL WISCONSIN * UNTIL 830 PM CDT * AT 736 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES EAST OF RHINELANDER. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR. ANOTHER CLUSTER OF SEVERE STORMS WAS APPROACHING SOUTHWEST ONEIDA COUNTY. * SEVERE THUNDERSTORMS WILL BE NEAR... STARKS BY 745 PM GAGEN BY 755 PM THESE THUNDERSTORMS WILL PRODUCE WINDS TO 60 MPH. WINDS THIS STRONG CAN BLOW POWER LINES DOWN...AND SNAP LARGE LIMBS OFF OF TREES. STAY AWAY FROM WINDOWS UNTIL THE STORMS PASS. THIS THUNDERSTORM WILL ALSO PRODUCE HAIL TO 1 INCH IN DIAMETER. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 5, 5:15 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT SAT JUN 5 1999 EXPLOSIVE TSTM DEVELOPMENT HAS OCCURRED IN THE PAST 1-2 HRS OVER ERN MN AND NW WI...BUT THE STORMS HAVE BEEN FAIRLY SLOW TO MOVE EAST. IN ADDITION...MUCH OF THE CU OVER E-C WI HAS DISSIPATED. THESE TRENDS SUGGEST TSTM THREAT IN E-C WI WILL HOLD OFF UNTIL AFTER MIDNIGHT. UPDATED ZFP TO ACCOUNT FOR THESE TRENDS. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Tornado Warning | GRB | Oneida | 45 min |
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 47 min |
| Jun 5, 7:34 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 61 min |
| Jun 5, 8:02 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 63 min |
| Jun 6, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 61 min |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 54 min |
| Jun 6, 1:25 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 45 min |
| Jun 6, 2:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 55 min |
| Jun 6, 3:03 AM CDT | Severe Thunderstorm Warning | GRB | Door | 42 min |
| Jun 6, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 47 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 64 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 49 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 63 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 63 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 62 min |
| Jun 6, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 64 min |
| Jun 6, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 61 min |
| Jun 6, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 47 min |
| Jun 6, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 63 min |
| Jun 6, 6:09 PM CDT | Severe Thunderstorm Warning | GRB | Door | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.